Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
162 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Child has started school. Will taking last booster of dtap hurt him?

hi my son was scheduled to have his last booster of dtap when he was 4 years old along with 5 other shots and he is now 5 started school and he will not be able to return to school because his records show he had it ordered but never had it and I was told there was no way of knowing if he has had it. If I have him have the shot now will this hurt him if he has already had it?
Mon, 8 Oct 2012
Report Abuse
Pediatrician 's  Response
Dear angellaball1882 ,
Hello,DPT 2nd booster doses can be given at 4-6 years of age.First of all make it clear that your child has received the second booster dose or not.If you had the previous booster dose then you should have the records , entry of that vaccine dose in your child vaccine record or you should recognise at least that your child had received any vaccine intramuscularly in thigh in last 1 year which was painful and associated with fever.
If the child had already received the booster dose , the extra dose which you will give, might hurt him.It can trigger hypersensitivity3 Arthus reaction which can cause local tissue necrosis
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Recent questions on Vaccination


Child has started school. Will taking last booster of dtap hurt him?

Dear angellaball1882 , Hello,DPT 2nd booster doses can be given at 4-6 years of age.First of all make it clear that your child has received the second booster dose or not.If you had the previous booster dose then you should have the records , entry of that vaccine dose in your child vaccine record or you should recognise at least that your child had received any vaccine intramuscularly in thigh in last 1 year which was painful and associated with fever. If the child had already received the booster dose , the extra dose which you will give, might hurt him.It can trigger hypersensitivity3 Arthus reaction which can cause local tissue necrosis